Alert archive / New York / Coastal Flood Statements in 2014

Coastal Flood Statement 2, NWS New York, NY

February 12, 20148 counties in New York; 4 counties in Connecticut; Hudson County, New Jersey

NWS New York, NY issued this coastal flood statement at Feb 12, 2014, 3:29 AM EST for 8 counties in New York; 4 counties in Connecticut; Hudson County, New Jersey. It took effect at Feb 13, 2014, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 3:29 AM EST (08:29 UTC)
In effect from
Feb 13, 2014, 1:00 PM EST
Expired
Feb 14, 2014, 1:00 AM EST
In force
12 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WHUS41 KOKX 120829
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EST WED FEB 12 2014

...MINOR COASTAL FLOODING POSSIBLE...

CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-122100-
/O.NEW.KOKX.CF.S.0002.140213T1800Z-140214T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
329 AM EST WED FEB 12 2014

...WINTER STORM TO PRODUCE SOME MINOR COASTAL FLOODING...

LOW PRESSURE WILL DEEPEN OFFSHORE LATE THURSDAY AND THURSDAY
NIGHT...RESULTING IN INCREASING NORTHEAST WINDS AND ELEVATED TIDES
ACROSS THE REGION. AREAS OF MINOR COASTAL FLOODING DURING THE
TIMES OF HIGH TIDE LATE THURSDAY INTO EARLY FRIDAY ARE THEREFORE
EXPECTED. THE MOST SUSCEPTIBLE AREAS WILL BE THE WESTERN LONG
ISLAND SOUND AND THE SOUTH SHORE BAYS OF LONG ISLAND. IN
ADDITION...SOME MINOR FLOODING WILL ALSO BE POSSIBLE ALONG THE
BARRIER ISLANDS OF LONG ISLAND...WHERE WAVE ACTION WILL ENHANCE
THE THREAT AND LEAD TO MINOR BEACH EROSION AS WELL.

$$

JMC
5 follow-up statements
702 
WHUS41 KOKX 120915 CCA
CFWOKX

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EST WED FEB 12 2014

...MINOR COASTAL FLOODING POSSIBLE...

CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-122100-
/O.COR.KOKX.CF.S.0002.140213T1800Z-140214T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
329 AM EST WED FEB 12 2014

...WINTER STORM TO PRODUCE SOME MINOR COASTAL FLOODING...

LOW PRESSURE WILL DEEPEN OFFSHORE LATE THURSDAY AND THURSDAY
NIGHT...RESULTING IN INCREASING NORTHEAST WINDS AND ELEVATED TIDES
ACROSS THE REGION. AREAS OF MINOR COASTAL FLOODING DURING THE
TIMES OF HIGH TIDE LATE THURSDAY INTO EARLY FRIDAY ARE THEREFORE
EXPECTED. THE MOST SUSCEPTIBLE AREAS WILL BE THE WESTERN LONG
ISLAND SOUND...AND ALONG THE BARRIER ISLANDS OF LONG ISLAND WHERE
WAVE ACTION WILL ENHANCE THE THREAT AND LEAD TO MINOR BEACH
EROSION AS WELL.

$$

JMC
713 
WHUS41 KOKX 122100
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EST WED FEB 12 2014

...MINOR COASTAL IMPACTS THURSDAY AFTERNOON INTO FRIDAY
AFTERNOON...

CTZ010>012-122200-
/O.CAN.KOKX.CF.S.0002.140213T1800Z-140214T1200Z/
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
400 PM EST WED FEB 12 2014

COASTAL FLOODING IS NO LONGER EXPECTED FOR THIS AREA WITH THIS
STORM.

$$

NYZ080-081-178-179-131100-
/O.NEW.KOKX.SU.Y.0001.140213T1800Z-140214T2300Z/
/O.EXT.KOKX.CF.S.0002.140213T2200Z-140214T0600Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
400 PM EST WED FEB 12 2014

...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 6 PM EST
FRIDAY...

* LOCATIONS...THE BARRIER BEACHES OF LONG ISLAND AND QUEENS.

* WAVES AND SURF...6 TO 10 FT.

* TIMING...THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON.

* HIGH SURF IMPACTS...MINOR BEACH EROSION AND MINOR COASTAL
  FLOODING DURING THE TIMES OF HIGH TIDE THURSDAY NIGHT AND FRIDAY
  MORNING.

* LOCATIONS...ALONG THE SOUTH SHORE BAYS OF LONG ISLAND AND
  QUEENS...INCLUDING THE NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CTZ009-NJZ006-NYZ071>075-078-079-176-177-131100-
/O.EXT.KOKX.CF.S.0002.140213T2200Z-140214T0600Z/
SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
400 PM EST WED FEB 12 2014

* LOCATIONS...ALONG WESTERN LONG ISLAND SOUND...NEW YORK
  HARBOR...AND ALONG THE TWIN FORKS AND NORTH SHORE OF LONG
  ISLAND

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDE.

* TIMING...THURSDAY NIGHT HIGH TIDE CYCLE.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

$$
517 
WHUS41 KOKX 130822
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 AM EST THU FEB 13 2014

...MINOR COASTAL IMPACTS THIS AFTERNOON INTO FRIDAY AFTERNOON...

NYZ080-081-178-179-131630-
/O.CON.KOKX.SU.Y.0001.140213T1800Z-140214T2300Z/
/O.CON.KOKX.CF.S.0002.140213T2200Z-140214T0600Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
322 AM EST THU FEB 13 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 6 PM EST FRIDAY...

* LOCATIONS...SOUTHWESTERN SUFFOLK...SOUTHEASTERN SUFFOLK...
  SOUTHERN QUEENS...SOUTHERN NASSAU.

* WAVES AND SURF...6 TO 10 FT ON THE OCEANFRONT. 

* TIMING...THIS AFTERNOON THROUGH FRIDAY AFTERNOON.

* HIGH SURF IMPACTS...MINOR BEACH EROSION AND MINOR COASTAL
  FLOODING DURING THE TIMES OF HIGH TIDE TONIGHT AND FRIDAY
  MORNING.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CTZ009-NJZ006-NYZ071>075-078-079-176-177-131630-
/O.CON.KOKX.CF.S.0002.140213T2200Z-140214T0600Z/
SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
322 AM EST THU FEB 13 2014

* LOCATIONS...SOUTHERN FAIRFIELD...HUDSON...SOUTHERN
  WESTCHESTER...NEW YORK...BRONX...RICHMOND...KINGS...
  NORTHWESTERN SUFFOLK...NORTHEASTERN SUFFOLK...NORTHERN QUEENS...
  NORTHERN NASSAU.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDE.

* TIMING...HIGH TIDE CYCLE TONIGHT.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

$$

JMC
177 
WHUS41 KOKX 131609
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1109 AM EST THU FEB 13 2014

...MINOR COASTAL IMPACTS THIS AFTERNOON INTO FRIDAY AFTERNOON...

NYZ080-081-178-179-140300-
/O.CON.KOKX.SU.Y.0001.140213T1800Z-140214T2300Z/
/O.CON.KOKX.CF.S.0002.140213T2200Z-140214T0600Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1109 AM EST THU FEB 13 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* LOCATIONS...SOUTH SHORE OF LONG ISLAND.

* WAVES AND SURF...6 TO 10 FT ON THE OCEANFRONT.

* TIMING...THIS AFTERNOON THROUGH FRIDAY AFTERNOON.

* HIGH SURF IMPACTS...MINOR BEACH EROSION AND MINOR COASTAL 
  FLOODING DURING THE TIMES OF HIGH TIDE TONIGHT AND FRIDAY 
  MORNING.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE
  SPLASH OVER. MAJORITY OF ROADS REMAIN PASSABLE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CTZ009-NJZ006-NYZ071>075-078-079-176-177-140300-
/O.CON.KOKX.CF.S.0002.140213T2200Z-140214T0600Z/
SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1109 AM EST THU FEB 13 2014

* LOCATIONS...SOUTHERN FAIRFIELD...HUDSON...SOUTHERN
  WESTCHESTER...NEW YORK...BRONX...RICHMOND...KINGS...AND NORTH
  SHORE OF LONG ISLAND.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDE.

* TIMING...HIGH TIDE CYCLE TONIGHT.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE
  SPLASH OVER. MAJORITY OF ROADS REMAIN PASSABLE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

$$
816 
WHUS41 KOKX 140239
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
939 PM EST THU FEB 13 2014

...MINOR COASTAL IMPACTS THROUGH FRIDAY AFTERNOON...

NYZ178-179-141100-
/O.CAN.KOKX.CF.S.0002.000000T0000Z-140214T0600Z/
/O.CON.KOKX.SU.Y.0001.000000T0000Z-140214T2300Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
939 PM EST THU FEB 13 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* LOCATIONS...THE ATLANTIC OCEAN FACING SHORELINE OF QUEENS AND
  NASSAU COUNTIES.

* WAVES AND SURF...6 TO 10 FT.

* TIMING...THROUGH FRIDAY AFTERNOON.

* HIGH SURF IMPACTS...MINOR BEACH EROSION AND MINOR COASTAL
  FLOODING DURING THE TIMES OF HIGH TIDE FRIDAY MORNING...BETWEEN
  630 AND 830 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

NJZ006-NYZ072-074-075-140345-
/O.CAN.KOKX.CF.S.0002.000000T0000Z-140214T0600Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-
939 PM EST THU FEB 13 2014

HIGH TIDE HAS PASSED...ENDING THE THREAT FOR MINOR COASTAL
FLOODING.

$$

NYZ080-081-141100-
/O.CON.KOKX.SU.Y.0001.000000T0000Z-140214T2300Z/
/O.CON.KOKX.CF.S.0002.000000T0000Z-140214T0600Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
939 PM EST THU FEB 13 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* HIGH SURF LOCATIONS...THE ATLANTIC OCEAN FACING SHORELINE OF
  SUFFOLK COUNTY.

* WAVES AND SURF...8 TO 12 FT.

* TIMING...THROUGH FRIDAY AFTERNOON.

* HIGH SURF IMPACTS...MINOR BEACH EROSION AND MINOR COASTAL
  FLOODING DURING THE TIMES OF HIGH TIDE FRIDAY MORNING...BETWEEN
  730 AND 930 AM.

* COASTAL FLOOD LOCATIONS...ALONG THE SOUTH SHORE BAYS OF LONG
  ISLAND AND QUEENS...INCLUDING THE NORTH SHORE OF THE SOUTH FORK
  OF LONG ISLAND.

* TIMING...DURING THE TIME OF HIGH TIDE THROUGH 10 PM.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* COASTAL FLOOD IMPACTS...LOCALIZED FLOODING OF THE MOST
  VULNERABLE SHORE ROADS AND/OR BASEMENTS DUE TO HEIGHT OF STORM
  TIDE AND WAVE SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE.
  THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON
  PROPERTY IS MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CTZ009-NYZ071-073-078-079-176-177-140600-
/O.CON.KOKX.CF.S.0002.000000T0000Z-140214T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
939 PM EST THU FEB 13 2014

* LOCATIONS...ALONG WESTERN LONG ISLAND SOUND...THE NORTH FACING
  SHORELINE OF LONG ISLAND...AND THE NORTH FORK OF LONG ISLAND.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDE.

* TIMING...HIGH TIDE CYCLE TONIGHT...BETWEEN 10 PM AND MIDNIGHT.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE AND WAVE SPLASH
  OVER. MAJORITY OF ROADS REMAIN PASSABLE. THERE IS NO SIGNIFICANT
  THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Feb 12, 12:35 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 12, 12:35 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1235 AM EST WED FEB 12 2014

.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE WILL MOVE ACROSS THE TRI-STATE AREA
THROUGH WEDNESDAY. LOW PRESSURE THEN DEVELOPS ALONG THE
SOUTHEAST COAST WEDNESDAY NIGHT AND PASSES JUST TO OUR SOUTH AND
EAST THURSDAY. A COUPLE OF WEAK LOW PRESSURE CENTERS MOVE ACROSS
THE AREA THIS WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
A FEW MINOR ADJUSTMENTS MADE TO WEATHER ELEMENTS THIS EVENING TO
CAPTURE INITIAL CONDITIONS. NO SIGNIFICANT CHANGES IN CURRENT
FORECAST.

THE CALM BEFORE THE STORM. WEAK RIDGING ALOFT AND SURFACE HIGH
PRESSURE WILL SLIDE ACROSS THE REGION THROUGH WEDNESDAY AFTERNOON.
THIS WILL PROVIDE MAINLY CLEAR SKIES...LIGHT WINDS AND CHILLY
TEMPERATURES OVER THE NEXT 24 HOURS.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
LOW CONFIDENCE FORECAST AS COMPLEX STORM SYSTEM WILL IMPACT THE
REGION DURING THIS TIME. WINTER STORM WATCHES HAVE BEEN ISSUED FOR
THE ENTIRE CWA...AND THIS CAN BE CONVERTED TO WARNINGS/ADVISORIES
AS NECESSARY AS THE EVENT DRAWS CLOSER AND CONFIDENCE IN THE
FORECAST INCREASES.

HIGH PRES OVER THE WESTERN ATLANTIC CONTINUES TO DEPART WEDNESDAY
EVENING AS LOW PRES OFF THE SOUTHEAST U.S. COAST TRACKS NORTH INTO
THE MID-ATLANTIC STATES. OVERRUNNING PRECIP DEVELOPS AHEAD OF THE
LOW JUST AFTER MIDNIGHT WEDNESDAY NIGHT OVER SOUTHEAST PORTIONS OF
THE CWA...AND THEN SNOW OVERSPREADS THE REGION DURING THE THURSDAY
MORNING COMMUTE.

THERE CONTINUES TO BE SOME DIFFERENCES AMONG THE MODELS IN TERMS
OF WHERE THE LOW WILL TRACK DURING THE DAY THURSDAY...WITH MODELS
STILL ALL OVER THE PLACE. 12Z ECMWF HAS A WARMER...WETTER
SOLUTION. 12Z NAM IS COLDER...BUT HAS COME IN WITH MORE
PRECIP...WHICH WOULD MEAN MORE SNOW. 12Z GFS SEEMS TO BE IN THE
MIDDLE...AND IS FAIRLY ALIGNED WITH THE 00Z GFS ENSEMBLE MEAN. 12Z
CMC ALSO FAVORS THE 12Z ECMWF...BUT IS NOT AS FAR WEST. AS A
RESULT...STILL DO NOT HAVE A GOOD FEEL AS TO HOW THIS STORM WILL
PLAY OUT...BUT SOME OF THE DETAILS ARE COMING INTO PLACE.

SHOULD THE ECMWF VERIFY...WE MAY BE TALKING FLOODING CONCERNS WITH
WARMER TEMPS AND LIQUID QPF AMOUNTS 3/4 TO 1 1/2 INCHES. IF THE
NAM VERIFIES...WE COULD BE TALKING HEAVIER SNOW AMOUNTS DOWN INTO
COASTAL ZONES...POSSIBLY GREATER THAN 8 INCHES. IT ALL DEPENDS ON
THE TRACK OF THE LOW AND WHERE THE RAIN/SNOW LINE SETS UP ON
THURSDAY.

FOR NOW...LOOKING AT A BURST OF MODERATE TO HEAVY SNOW THURSDAY
MORNING WITH A GOOD 4-6 INCHES OF ACCUMULATION THROUGHOUT...AND
LESSER AMOUNTS ACROSS NW ZONES. SNOW MIXES WITH AND CHANGES TO
RAIN ALONG THE COAST...BUT EXACTLY WHERE IS UNCERTAIN...AND THEN
PRECIP CHANGES BACK TO SNOW THURSDAY NIGHT AS LOW PRES DEPARTS AND
UPPER LOW MOVES ACROSS THE REGION. SINCE PRECIP IS EXPECTED TO
REMAIN AS SNOW ACROSS THE INTERIOR THURSDAY AND THURSDAY
NIGHT...STORM TOTAL SNOWFALL WILL RANGE FROM 8-12 INCHES WITH
LOCALLY HIGHER AMOUNTS ACROSS THE LOWER HUDSON VALLEY AND INTERIOR
PORTIONS OF SOUTHERN CT...AND 6-8 INCHES ACROSS COASTAL
CT...NYC...LONG ISLAND...AND SOUTHERN NJ. FOR COASTAL AREAS...SNOW
WILL COME IN 2 BATCHES...A SLUG OF 4-6 INCHES THURSDAY MORNING AND
THEN A SLUG OF 2-3 INCHES THURSDAY NIGHT INTO FRIDAY MORNING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UNSETTLED PATTERN REMAINS WITH US THROUGH THE LONG TERM
PERIOD. AN UPPER LEVEL TROUGH WILL REMAIN IN PLACE OVER THE GREAT
LAKES AND NORTHEAST THROUGH THE WEEKEND...BEFORE STARTING TO
PROGRESS EAST OF THE AREA SUNDAY NIGHT. THERE WILL BE A COUPLE OF
FAIRLY WEAK WAVES THAT PUSH THROUGH DURING THIS TIME. NEITHER WILL
BE SIGNIFICANT IN TERMS OF IMPACT. THE FIRST ONE WILL BE LATE
FRIDAY AND FRIDAY NIGHT AND THE SECOND ONE WILL BE ON SUNDAY.

A WEAK RIDGE WILL PUSH ACROSS THE REGION SUNDAY NIGHT AND MONDAY
BEFORE THE NEXT SYSTEM APPROACHES FOR MONDAY NIGHT AND TUESDAY.
THIS LOW PRESSURE SYSTEM WILL TRACK FROM THE GREAT LAKES TO
NORTHERN NEW ENGLAND...WHICH IS A TRACK THAT WILL ALLOW FOR WARMER
AIR TO INFILTRATE THE REGION WITH A SOUTHERLY FLOW.

TEMPERATURES THROUGH THE LONG TERM PERIOD WILL REMAIN AT OR BELOW
NORMAL THROUGHOUT. THERE DO NOT APPEAR TO BE ANY SIGNIFICANT
WARM-UPS ON THE HORIZON.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
            ...HIGH IMPACT WINTER STORM THURSDAY...

HIGH PRESSURE BUILDS TOWARD THE AREA TONIGHT...THEN MOVES EAST...OFF
THE NEW ENGLAND COAST WEDNESDAY. A STORM BEGINS TO APPROACH FROM THE
SOUTH DURING WEDNESDAY AFTERNOON...AND AFFECTS THE COASTAL
TERMINALS LATE IN THE FORECAST PERIOD.

VFR THRU 23Z. AFTER 23Z MVFR CEILINGS WILL BE DEVELOPING MAINLY
ALONG THE COAST WITH LIGHT SNOW TOWARD THE END OF THE FORECAST
PERIOD...05Z.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.LATE WED NGT-THU NGT...IFR/LIFR DEVELOPING IN SN THROUGH 09Z THU
AND CONTINUING THROUGH 14Z-16Z THU. THEN PCPN TYPE UNCERTAIN ALONG
COAST THROUGH THE REMAINDER OF THE DAY THURSDAY...AND DEPENDS ON LOW
TRACK. POTENTIAL FOR SIGNIFICANT SN ACCUMULATIONS. NORTHEAST WINDS
INCREASING TO 20-25 KT WITH GUSTS NEAR 35 KT THU.
.FRI...VFR WITH STRONG W WINDS EARLY FRI. POTENTIAL FOR MVFR/IFR
IN SN SHOWERS FRI AFTN AND EVE. POSSIBLY MIXED WITH RAIN.
.SAT...VFR WITH STRONG GUSTY NW WINDS.
.SUN...MAINLY VFR...ALTHOUGH LIGHT SNOW POSSIBLE.

&&

.MARINE...
QUIET CONDITIONS ON THE WATERS TO START...THEN A COASTAL STORM
WILL PASS THROUGH THE WATERS ON THURSDAY...AND GALE FORCE WINDS
ARE LIKELY WITH AND BEHIND ITS PASSAGE. WINDS AND SEAS WILL REMAIN
UP FOR THE WEEKEND ON THE OCEAN WATERS AS A COUPLE OF WEAK
DISTURBANCES PASS OVER OR NEAR THE REGION. THIS WILL LIKELY RESULT
IN FLAGS REMAINING UP INTO SUNDAY.

&&

.HYDROLOGY...
LIQUID EQUIVALENT PRECIPITATION AMOUNTS OF 0.75 TO 1.50 INCHES ARE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY THURSDAY NIGHT WITH THE
HIGHEST AMOUNTS ACROSS LONG ISLAND AND SOUTHEASTERN CT. A GOOD DEAL
OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW INLAND.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 2 TO POSSIBLY 3 FT ABOVE NORMAL MAY RESULT IN
MINOR COASTAL FLOODING DURING THE MORNING AND EVENING HIGH TIDE
CYCLES THURSDAY. LOCATIONS ALONG THE WESTERN LONG ISLAND SOUND WOULD
BE THE MOST SUSCEPTIBLE.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 IS OUT OF SERVICE.

DURING THE TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TEST OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY
     NIGHT FOR CTZ005-006-009-010.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY
     NIGHT FOR CTZ007-008-011-012.
NY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY
     NIGHT FOR NYZ067>075-078>081-176>179.
NJ...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY
     NIGHT FOR NJZ002-004-006-103>108.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR ANZ330-335-338-340-345-350-353-355.

&&
Hazardous weather outlook, Feb 11, 3:20 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EST TUE FEB 11 2014

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
122000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
320 PM EST TUE FEB 11 2014

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-122000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
320 PM EST TUE FEB 11 2014

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-122000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
320 PM EST TUE FEB 11 2014

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:28 AM ESTWinter Storm WarningOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more51 hr
Feb 12, 3:38 AM ESTGale WarningOKX66 hr
Feb 12, 4:00 PM ESTHigh Surf AdvisoryOKXNassau, Queens, Suffolk50 hr

Nearby

Coastal Flood Statements in New York, 2014Coastal Flood Statements in Connecticut, 2014Coastal Flood Statements in New Jersey, 2014Every coastal flood statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.